MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD ROVERS® CERVIX-BRUSH®; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD ROVERS® CERVIX-BRUSH®; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491461
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd rovers® cervix-brush® that there was a swab break.The following information was provided by the initial reporter: was there any patient impact?- "no long term harm- only from needing to be removed s/p being dislodged." customer reports that cytobrush dislodged from stem for cat 491461 lot 41099.
 
Additional Manufacturer Narrative
E.1 initial reporter addr 1: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary the customer complaint is for one brush becoming dislodged from the handle of item number 491461 lot 41099.The customer stated that the patient¿s procedure was able to be completed and the brush head was removed.Material 491461 is purchased from an approved supplier and shipped to a bd facility in baltimore, md where it is dispositioned by qc prior to customer distribution.A review for quality notifications (i.E., inspection failures) for 491461 lot 41099 identified no issues.A retain analysis could not be conducted because retain samples of this product are not kept by bd.No sample was returned, and no pictures were provided.Therefore, no return analysis could be performed.The complaint is not confirmed.A twelve-month complaint review was performed and identified one prior complaint for the brush becoming dislodged from the handle of item number 491461.Complaints are trended at the mebane, nc facility and trigger levels have not been met.
 
Event or Problem Description
It was reported that while using bd rovers® cervix-brush® that there was a swab break.The following information was provided by the initial reporter: was there any patient impact?- "no long term harm- only from needing to be removed s/p being dislodged" customer reports that cytobrush dislodged from stem for cat 491461 lot 41099.

Brand Name
BD ROVERS® CERVIX-BRUSH®
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18026025
Report Number1119779-2023-01190
Device Sequence Number15346578
Product Code HHT
UDI-Device Identifier08719189246483
UDI-Public(01)08719189246483
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K930955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/01/2024
Device Catalogue Number491461
Device Lot Number41099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown